How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Elliott, LPCC, NCC Your Own Question
Elliott, LPCC, NCC
Elliott, LPCC, NCC, Psychotherapist
Category: Mental Health
Satisfied Customers: 7664
Experience:  35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
Type Your Mental Health Question Here...
Elliott, LPCC, NCC is online now
A new question is answered every 9 seconds

If i have several of the nervous breakdown symptoms abatir

Resolved Question:

If i have several of the nervous breakdown symptoms abatir should i do i CAnt take If anymore.
Submitted: 4 years ago.
Category: Mental Health
Expert:  Elliott, LPCC, NCC replied 4 years ago.
Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.

Dear friend,

You have done some of the things that are helpful in restoring your peace of mind. Meditation, exercise, moderate diet, no caffein or alchol or aspartame are helpful as well.

Taking the right amount of Xanax at the right time can be helpful as well.

The best thing that you can do is to find a psychotherapist that you trust and like, and talk through the stressors of your life and find alternative ways of perceiving them and responding to them. You need professional help, not just medications.

You can also read some very helpful literature by the best experts in the field. I recommend this old classic, still valid after many years:

Nervous Breakdowns and How to Avoid Them
by Musgrove, Charles David

I strongly urge you to find a therapist to work with BEFORE you have a nervous breakdown. You need to sit down and talk face to face with an empathetic and intelligent clinician.

I wish you the courage and strength to make that move forward.

Warm regards,

Elliott Sewell, LPCC, NCC, CCMHC
Customer: replied 4 years ago.
That would-be great If i could afford That.
Customer: replied 4 years ago.
My husband already has a problem w my medicationas .I have RA an have to have monthly injections That he already makes me feel bad about. So i dont thinki could add anymore.
Expert:  Elliott, LPCC, NCC replied 4 years ago.
Dear friend,

If you have a husband that resents that you get monthly injections for pain, then I can certainly understand why you are on the verge of a nervous breakdown. If you do have one and have to be hospitalized or put on long term stronger medications, then what will happen?

Will he divorce you or abandon you? Is he your only source of income and health insurance? Are you trapped with a person who begrudges helping you?

You need to see a therapist who can help you to cope with this relationship or change things around. You are more concerned about his anger than your well-being. You need to change that. I know how hard it is then you feel so trapped, but you have to do something other than just suffer and deteriorate. HE seems to be the cause of your problems and you must do something about it.

You can't give up. You know that you can't stay in this position indefinitely. If you don't face up to your needs, which means facing up to his control and dominance, then you will just fall apart.

I urge you to take action.

I have one more book for you. These books will help and inspire you, particularly the second one, since I now see your problem:

The Bully in Your Relationship: Stand Up to Emotional Abuse and Get the Love You Deserve by Anne-Renee Testa

Warm regards,

Elliott Sewell, LPCC, NCC, CCMHC
Elliott, LPCC, NCC and other Mental Health Specialists are ready to help you

Related Mental Health Questions